MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); No Code Available (3191)
Date of Event 03/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Patient code 1888 captures the reported event of hemorrhage.Patient code 1802 captures the reported event of death.Patient code 3191 captures the additional intervention performed to address the bleeding.The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex esophageal fully covered stent was implanted to treat a focal, friable, post radiation stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on the end of (b)(6) 2019.The patient's anatomy was not dilated prior to stent placement.Reportedly, the patient had esophageal cancer and was undergoing radiation therapy, the mucosa was friable.According to the complainant, on (b)(6) 2020, bleeding at the site of the stent flare was confirmed during an esophagogastroduodenoscopy (egd) procedure.In the physician's assessment, the stent and the friable mucosa of the patient caused or contributed to the bleeding.The patient was transferred to the intensive care unit and undergone a computed tomography arteriogram (ct arteriogram).Reportedly, the patient passed away on (b)(6) 2020 due to bleeding complications.In the physician's assessment, there was somewhat of a relationship between the patient's death and the stent.There was no reported damage or deficiency of the stent.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9918402
Report Number3005099803-2020-01408
Device Sequence Number11466689
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00516740
Device Catalogue Number1674
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;